MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. CYLINDER HOSE WITH SWITCH-OVER VALVE (PIN-INDEX)

SHIRAKAWA OLYMPUS CO., LTD. CYLINDER HOSE WITH SWITCH-OVER VALVE (PIN-INDEX)
Model Number MAJ-1985
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number was not provided.The subject device has been returned to olympus for evaluation.During evaluation, it was observed, visual examination found no abnormalities in appearance, actual machine check could not reproduce the reported issue and operation check found no abnormalities.The investigation is ongoing, and a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported to olympus, during a pre-use inspection for a diagnostic colonoscopy procedure, the cylinder hose with switch-over valve (pin-index) had fluid leak from its b-hose.It was noted, the packing was replaced, however, the leak persisted.The a-hose of the device was used to complete the intended procedure.There was no harm or user injury reported due to the event.Additional information received indicates that users attempted to investigate causal relationship between the connection load and gas leakage due to the increased distance between the hose and the cylinder.There was also a problem with the leaking cylinder itself, therefore arrangements were to be made for a new cylinder with the gas company and to check it.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device's serial number is unknown.Based on the results of the investigation, and since no device malfunction was confirmed during evaluation, the definitive root cause of the leak could not be determined.It is possible that the hose's connection was not securely fixed due to deformation or misconnection of the gas cylinder connection, which may have caused stress to be easily applied to the connection.Olympus will continue to monitor field performance for this device.

Brand Name
CYLINDER HOSE WITH SWITCH-OVER VALVE (PIN-INDEX)
Common Device Name
CYLINDER HOSE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16974282
Report Number3002808148-2023-05099
Device Sequence Number17762491
Product Code HIF
UDI-Device Identifier04953170324208
UDI-Public04953170324208
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown